titer went up from 1:2 to 1:8
I'm HIV+ undetectable and I was treated for syphilis on 02/15 with three shots of penicilin (once every week). Initial titer count was 1:128. Got retested on 06/15 and titer went down to 1:32. Got tested again on 01/16 and titer went down to 1:2 but when tested again on 05/16 the titer count went up to 1:8. TPH reactive on every test. I haven't had any risky sexual behavior or any symptoms. In fact, I have been abstinent since 12/15. Has the treatment failed? Do I need to get a second round of penicilin? Is this kind of titer jump unusual? Thanks for your answer.
That titer still represents a 4-fold or greater decline in titer from baseline prior to treatment. Although not usual, a slight bump up can be seen early after treatment. If on repeat in a few weeks the titer remains 1:8 or less, everything is probably OK. If the titer continues to rise, then reassessment and treatment may be indicated.